Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 11, 2007, 1:39 PM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 12, 2007, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2007, 1:39 PM PDT (20:39 UTC)
- In effect from
- Aug 12, 2007, 1:00 PM PDT
- Expired
- Aug 12, 2007, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 112039 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 139 PM PDT SAT AUG 11 2007 CAZ284-285-ORZ624-625-120445- /O.UPG.KMFR.FW.A.0008.070812T2000Z-070813T0300Z/ /O.NEW.KMFR.FW.W.0009.070812T2000Z-070813T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 139 PM PDT SAT AUG 11 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 624 AND 625 IN OREGON...AND 284 AND 285 IN CALIFORNIA. THIS INCLUDES THE WINEMA...FREMONT...MODOC...SHASTA AND KLAMATH NATIONAL FORESTS. SUNDAY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. THE WINDS WILL DIMINISH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
3 follow-up statements
000 WWUS86 KMFR 120913 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 213 AM PDT SUN AUG 12 2007 CAZ284-285-ORZ624-625-122200- /O.CON.KMFR.FW.W.0009.070812T2000Z-070813T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 213 AM PDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 624 AND 625 IN OREGON...AND 284 AND 285 IN CALIFORNIA. THIS INCLUDES THE WINEMA...FREMONT...MODOC...SHASTA AND KLAMATH NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. THE WINDS WILL DIMINISH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 09
000 WWUS86 KMFR 122014 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 114 PM PDT SUN AUG 12 2007 CAZ284-285-130415- /O.NEW.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/ /O.CON.KMFR.FW.W.0009.000000T0000Z-070813T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 114 PM PDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS FOR FIRE WEATHER ZONES 284 AND 285 IN CALIFORNIA WHICH INCLUDES THE MODOC AND KLAMATH NATIONAL FORESTS. FIRE WEATHER WATCH IS FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE RED FLAG WARNING IS FOR FIRE WEATHER ZONES 284 AND 285 IN CALIFORNIA. THIS INCLUDES THE MODOC AND KLAMATH NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. THE WINDS WILL DIMINISH THIS EVENING. SIMILAR WINDS AND HUMIDITIES COULD REOCCUR MONDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ORZ624-625-130300- /O.CON.KMFR.FW.W.0009.000000T0000Z-070813T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 114 PM PDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS. THE RED FLAG WARNING IS FOR FIRE WEATHER ZONES 624 AND 625 IN OREGON. THIS INCLUDES THE WINEMA AND FREMONT NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. THE WINDS WILL DIMINISH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMFR 130301 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 801 PM PDT SUN AUG 12 2007 ORZ624-131415- /O.EXP.KMFR.FW.W.0009.000000T0000Z-070813T0300Z/ /O.EXA.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 801 PM PDT SUN AUG 12 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. MONDAY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE EARLY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ284-285-131415- /O.EXP.KMFR.FW.W.0009.000000T0000Z-070813T0300Z/ /O.CON.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 801 PM PDT SUN AUG 12 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. MONDAY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND LAST THROUGH EARLY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ORZ625-130415- /O.EXP.KMFR.FW.W.0009.000000T0000Z-070813T0300Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 801 PM PDT SUN AUG 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... WITH THE LOSS OF DAYTIME HEATING WINDS WILL DIMINISH BELOW RED FLAG CRITERTIA. $$ CAZ281-131415- /O.EXA.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 801 PM PDT SUN AUG 12 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. MONDAY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND LAST THROUGH EARLY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LUTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 11, 8:55 AM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 11, 8:55 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SAT AUG 11 2007
.DISCUSSION... THE AREA IS IN SOUTHWEST FLOW WITH AN UPPER TROUGH
OFF THE COAST. THE TROUGH OFFSHORE WILL DIG SOUTH OVER THE NEXT FEW
DAYS. THIS WILL ALLOW THE RIDGE TO BUILD OVER THE WEST WITH HEIGHTS
RISING OVER THE AREA LATE SUNDAY THROUGH TUESDAY.
AT THE SURFACE THE PRESSURE GRADIENT STRENGTHENS TOMORROW WITH
BREEZY CONDITIONS EXPECTED FROM THE CASCADES EASTWARD BEGINNING IN
THE EARLY AFTERNOON. ALSO A WEAK SURFACE LOW AND FRONTAL BOUNDARY
WILL APPROACH THE CENTRAL OREGON COAST SUNDAY MORNING. EXPECT CLOUDS
TO MOVE INTO THE COAST AND UMPQUA. BOTH NAM AND GFS SHOW THE FRONTAL
BOUNDARY STALLING TO THE NORTH OVER NORTHERN OREGON WITH THE
ASSOCIATED PRECIPITATION REMAINING NORTH OF OUR AREA.
RISING HEIGHTS MONDAY AND TUESDAY WILL ALLOW FOR DRY AND SLIGHTLY
WARMER AFTERNOON TEMPERATURES.
THEN THE GFS AND ECMWF MODELS INDICATE THE TROUGH WILL MOVE INLAND
BRINGING A WEAK COLD FRONT INTO THE AREA LATE WEDNESDAY INTO
THURSDAY. THE GFS SHOWS ENOUGH MOISTURE WITH THIS SYSTEM TO PRODUCE
SOME LIGHT RAIN OVER THE COASTAL TERRAIN AS THE FRONT MOVES INLAND.
ALSO CURRENT SATELLITE IMAGERY AND SATELLITE DERIVED TPW SHOWS GOOD
MOISTURE ALONG THE BACKSIDE AND SOUTHERN PORTIONS OF THE UPPER
TROUGH. IN ADDITION MID LEVEL WINDS WILL TURN SOUTHERLY AS THE
TROUGH MOVES CLOSER TO THE COAST ALLOWING MOISTURE FROM THE SOUTH TO
MOVE INTO THE AREA. EXPECT THIS WILL ALLOW FOR A CHANCE OF SHOWERS
LATE WEDNESDAY INTO THURSDAY. OTHERWISE EXPECT A MARINE PUSH AND
COOLER TEMPERATURES MID WEEK.
&&
.AVIATION...WIDESPREAD MVFR IN CIGS AND LOCAL IFR ALONG THE COAST
FROM CAPE BLANCO SOUTHWARD THROUGH THE MORNING WITH GRADUAL CLEARING
IN THE LATE MORNING. ISOLATED MVFR WILL CONTINUE NORTH OF CAPE
BLANCO THROUGH ABOUT 18Z. VFR CONDITIONS ELSEWHERE.
&&
.PREV DISCUSSION... /ISSUED 229 AM PDT SAT AUG 11 2007/
DISCUSSION...MODELS REMAIN IN GOOD AGREEMENT THROUGH THE MIDDLE
OF NEXT WEEK WITH A COUPLE OF MINOR DIFFERENCES WITH THE WASHING
OUT COLD FRONT ON SUNDAY. STABLE SW FLOW PATTERN CONTINUES THROUGH
THE WEEKEND WITH A WEAK COLD FRONT WASHING OUT AS IT REACHES THE
COAST WITH THE BEST JET DYNAMICS WELL NORTH OF MY FORECAST AREA.
HAVE ADDED SOME CHICKEN 20S TO THE NORTHERN COAST AS AMPLE LLVL
MOISTURE PUSHES ONTO THE COAST WITH DRIZZLE AND VERY LIGHT RAIN
POSSIBLE. THE GFS AND NAM ARE 180 DEGREES OUT FROM EACH OTHER IN
THE COASTAL WATERS ON SUNDAY. 850 MB WINDS ARE FROM THE SOUTH WITH
BOTH WITH THE NAM MSLP FAVORING NORTH WINDS IN SPITE OF THE
SOUTHERLY FLOW ALOFT. THE GFS SFC PATTERN SOMEWHAT SUPPORTS THE
NORTHERLY FLOW AS DOES THE ADJACENT COORDINATION AND HAVE
CONTINUED WITH NORTH TO NORTHEASTERLY WINDS IN THE COASTAL WATERS
FOR THIS PERIOD. THE NAM12 IS HINTING AT THE MARINE LAYER SPILLING
OVER THE DIVIDE INTO THE ROGUE VALLEY MONDAY NIGHT BUT WILL SEE IF
THIS CONTINUES IN THE NEXT RUN AS THIS IS A NEW FEATURE.
THE BIG WILDCARD FROM SUNDAY INTO THE BEGINNING OF NEXT WEEK IS
THE CLOSED UPPER LOW OFFSHORE. IF IT WOBBLES CLOSER TO THE COAST
WITH INCREASED SOUTHERLY FLOW PULLING MONSOONAL MOISTURE THINGS
COULD BE QUITE DIFFERENT THAN CURRENT MODELS ARE INDICATING...BUT
FOR NOW WILL CONTINUE WITH A DRY EXTENDED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ORZ624-ORZ625.
CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CAZ284-CAZ285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM
PDT THIS MORNING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ376.
CCHazardous weather outlook, Aug 11, 6:38 AM PDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 638 AM PDT SAT AUG 11 2007 CAZ284-285-ORZ624-625-121400- ZONE 284-ZONE 285-ZONE 624-ZONE 625- 638 AM PDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.